Vol. 12, No. 1, 2021

Download this article
Download this article For screen
For printing
Recent Issues
Volume 15, Issue 1
Volume 14, Issue 2
Volume 14, Issue 1
Volume 13, Issue 1
Volume 12, Issue 2
Volume 12, Issue 1
Volume 11, Issue 2
Volume 11, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2693-3004
ISSN (print): 2693-2997
Author Index
To Appear
Other MSP Journals
Equivariant Hilbert series for hierarchical Models

Aida Maraj and Uwe Nagel

Vol. 12 (2021), No. 1, 21–42

Toric ideals to hierarchical models are invariant under the action of a product of symmetric groups. Taking the number of factors, say, m, into account, we introduce and study invariant filtrations and their equivariant Hilbert series. We present a condition that guarantees that the equivariant Hilbert series is a rational function in m+1 variables with rational coefficients. Furthermore we give explicit formulas for the rational functions with coefficients in a number field and an algorithm for determining the rational functions with rational coefficients. A key is to construct finite automata that recognize languages corresponding to invariant filtrations.

hierarchical model, invariant filtration, equivariant Hilbert series, finite automaton, regular language
Mathematical Subject Classification 2010
Primary: 05A15, 13P25, 68W30
Received: 4 November 2019
Revised: 31 July 2020
Accepted: 31 August 2020
Published: 9 April 2021
Aida Maraj
Max Planck Institute for Mathematics in the Sciences
Uwe Nagel
Department of Mathematics
University of Kentucky
Lexington, KY
United States